Format

Send to

Choose Destination
J Cancer Res Ther. 2019 Jul-Sep;15(3):722-724. doi: 10.4103/0973-1482.204888.

A rare case: Branch retinal vein occlusion associated with the use of tamoxifen.

Author information

1
Department of Medical Oncology, Ankara Numune Training and Research Hospital, Ankara, Turkey.
2
Department of Ophthalmology, Ankara Numune Training and Research Hospital, Ankara, Turkey.

Abstract

Tamoxifen-induced ocular complications including cataracts, keratopathies, retinopathy, impaired visual acuity, ocular irritation, optical neuritis, and retinal vein occlusion are uncommonly reported in the literature. Herein, we report on a premenopausal patient with right-side breast carcinoma who received adjuvant tamoxifen therapy (20 mg/day) for 1.5 years and developed sudden visual loss. Fundal examination revealed an obstruction in the branch of the retinal vein. The diagnosis was confirmed by fluorescein angiography and optical coherence tomography. Thus, tamoxifen was switched to an aromatase inhibitor. Tamoxifen-induced ocular complications should be kept in mind when visual symptoms are seen in patients undergoing tamoxifen therapy. In such cases, a complete ocular examination should be performed.

KEYWORDS:

Breast cancer; ocular toxicity; retinal vein occlusion; tamoxifen therapy

PMID:
31169251
DOI:
10.4103/0973-1482.204888
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center